Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

188 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Can taking Nuvigil be safe for hypersomnia?

I started taking Nuvigil about 2 months ago for severe hypersomnia. I have had some strange symptoms and don't know if they are attributable to this med. My pulmonary specialist was unsure. I have the feeling of wanting to throw up constantly, dry heaves. My stomach is not upset at all, the feeling is all in my throat -- that salty taste and swollen adam's apple feeling. I also have severe heat intolerance, fatigue and tremors. I am also bipolar and take lithium and effexor. But I have been on these meds for over 8 years and stable. I can't stand this feeling of wanting to throw up. Nothing in the Nuvigil lit indicates it could be a symptom. Any ideas.
Tue, 24 May 2016
Report Abuse
Question is related to
Diseases and Conditions
Drug/Medication ,  
Psychiatrist 's  Response
hello user, thanx for contacting HCM for your health related query . I understand your concerns. Nuvigil(armodafinil) may result in such adverse effects like feeling nauseated , anxious, restless , tremors etc, especially if its rapid titrated and symptoms have started just after taking it . you have not mentioned the dose , but you can discuss the issue with your psychiatrist who can then make necessary changes in your regimen if deemed necessary . Also you are advised to have a thyroid function test , as sometimes this discomfort in throat , tremors, heat intolerance , fatigue etc may be originating from a thyroid abnormality , especially if you are on lithium since long . Hope it helps . Take care
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hello. I m 34 years old, 5 11 and 130 lbs. I was diagnosed with narcolepsy last year. I also have bouts of extreme hypersomnia which is very disruptive to my life as I am a single mom. I ve started taking anti-depressants which helps and i nap very frequently (every 2-3 hrs). Is there anything else I can do in my life to improve this situation? I am having a hard time holding down a job and being a good mom. Thank you!

doctor1 MD

My husband was just diagnosed with physiological hypersomnia and give nuvigil to help. He is also diagnosed with clinical depression. Does one have to do with the other or are they separate illnesses? How will nuvigil interact with his current meds of Prozac and wellbutrin?

doctor1 MD

My friend has bipolar and chronic pain. She has been taking hydro codons for pain. Her Dr. Just started her on Tramadol and she s been taking it now for a few days and she is sleeping all day and very shaky. Is this due to the Tramadol? I m worried about her.

Recent questions on  Hypersomnia

doctor1 MD

Hi my problem is I for weeks now can t eat properly, I m so nauseaous and if I do eat I have diarrhea . I have thyroid problems and hypersomnia as well as depression and attacks of migraines, recently I ve been constantly thirsty and feI feel full even water comes up and down my throat , I am exhausted have pain in my guts and ringing in my ears, please help me figure this out I just want to feel well for even one day as been so long now since I did! Thanks

doctor1 MD

I am totally perplexed by my symptoms. I'll try to do the most accurate job I can describing. I have always had a tendency to oversleep, since childhood, but in the last three years it has become increasingly excessive. Lately, I have had to quit...

doctor1 MD

I am experiencing falling asleep while talking, working and driving. I am not anemic, I get plenty of sleep and am not depressed. There are times I feel I am in an altered state and it makes no sense. While I am writing info my writing becomes so...

doctor1 MD

I'm 31 yrs old female have been fighting the age old question is this thyroid related for yrs? Dec 7 2012 I fainted everyone says dehydration bc all test are normal my pcp ran my tsh level only bc I begged explained that I am exhausted hair skin is very dry. My hair is falling out bp is vey low but pulse is in 120 all the time. I have 2 nodules on my thyroid but non operable they keep saying leave well enough alone. I am 5'6" weight has fluxiates in the last 2 yrs from 230 lbs to right now I'm 180 my tsh is .49 what does all this mean and why am I so tired I am on adderral 20 mg Xr for hypersomnia as wellas adderral 10 mg both qd no reason to be tired I also suffer migraine type seizures controlled by topamax 100mg tid

doctor1 MD

Hello, I have been struggling with a cluster of neurological symptoms for years that have had significant periods of improvement. In XXXXXXX I was diagnosed with hypersomnia and have been experiencing the following: Sudden states of weakness and...

doctor1 MD

I started taking Nuvigil about 2 months ago for severe hypersomnia. I have had some strange symptoms and don't know if they are attributable to this med. My pulmonary specialist was unsure. I have the feeling of wanting to throw up constantly, dry heaves. My stomach is not upset at all, the feeling is all in my throat -- that salty taste and swollen adam's apple feeling. I also have severe heat intolerance, fatigue and tremors. I am also bipolar and take lithium and effexor. But I have been on these meds for over 8 years and stable. I can't stand this feeling of wanting to throw up. Nothing in the Nuvigil lit indicates it could be a symptom. Any ideas.